He went onto Paxil due to severed depression over a relationship, but one year down the line he is still an angry depressed person. He is 24 years old. Could alcohol consumption be harming him? He, and all his friends get together quite often for a few drinks.
Drinking alcohol can increase some of the side effects of Paxil.
Interactions between your selected drugs
Interaction : Moderate Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.
paroxetine ↔ ethanol
Applies to: Paxil (paroxetine), Alcohol (contained in alcoholic beverages) (ethanol)
Using PARoxetine together with ethanol can increase nervous system side effects such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. You should avoid or limit the use of alcohol while being treated with PARoxetine. Do not use more than the recommended dose of PARoxetine, and avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medication without first talking to your doctor.
Switch to professional interaction data
Other drugs that your selected drugs interact with
Alcohol (contained in alcoholic beverages) (ethanol) interacts with more than 400 other drugs.
Paxil (paroxetine) interacts with more than 400 other drugs.
Interactions between your selected drugs and food
No results found - however, this does not necessarily mean no interactions exist. ALWAYS consult with your doctor or pharmacist.
hi how are you ?? I'm sorry that your son is going to this horrible time . Paxville is an antidepressant it will help the chemical symptoms but it might be a good idea for the emotional symptoms if he ants to talk to someone . it's never a good idea with an SSRI to drink alcohol it's kind of like putting a huge bandaid on then the alcohol comes along the Rips it right off. seems like you are doing a wonderful job being very caring ... sounds like he needs to take a look at himself and do some work on his own .:.we can love them and support them and be knowledgeable it's hard for us to sit by and watch them be self destructive ..make sure to take care of yourself all trying to take care of your son ... my heart is with you ... I hope there is some light for you off in the distance .
I agree with Kaismama it doesn't look as if the Paxil is helping. But he should not quit it cold turkey!! My advice is for him to go to a doc for help, either in tapering off if that's what he wants, or for talking - which was also a very good suggestion. This is kinda generalized, but depression is mostly anger turned inward. And not talking it out or at least expressing it in some way will keep increasing it. After my major breakup I blocked and split 1 1/2 cords of wood! Believe it or not, it helped. Best to you and your son - keep us posted?
It may be a good idea to have him go back to his doctor and be re evaluated. It sounds like maybe the Paxil isn't working too well for him and he is using alcohol to self medicate, and if he still an angry and depressed person he probably needs to try a different antidepressant, but either way, he should not be drinking on antidepressants, at least that's what my doctor tells me and I am on Lexapro, but he said the same thing when I was on Paxil. Good luck and I hope your son starts to feel better soon. :)
Hello, I realize this is an old question, but I felt the need to put my 2 cents in. I hope all is better now for your son? I agree with what the other members have said, but I also wanted to warn of the dangers of mixing the two... my adopted son died from mixing paxil and alcohol. I am with high hopes your son has stopped mixing the antidepressants with alcohol and hope he has seeked help rather than self medicate... best to you.
I am sorry Dragonmist, but in no way, shape or form is "Depression mostly anger turned inward" It is tremendous pain, pure and simple. It is a biological response to something that overwhelmed us. We have to remember that our bodies our biological. Our responses to stressors are biological. We drink to relieve our stressors ... when our antidepressants aren't working. Alcohol becomes a medication of sorts. Sounds as if is he is self- medicating. A common problem. His Paxil isn't working in either the doseage or maybe even in the medication itself. The alcohol is only going to compound his problems. But instead of trying to tell him that, take him back to the doctor discuss your concerns calmly. Don't argue. And see what you can do. In many ways, he wants to be better. He just doesn't want to hurt. And is doing whatever it takes to stop that. Good Luck.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Jun 2010 • 1 answer
Posted 30 Aug 2012 • 38 answers
Posted 24 May 2013 • 2 answers
Posted 28 May 2015 • 2 answers
Posted 27 Apr 2016 • 6 answers